MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.Date of event: the exact date is unknown, the best estimate is between (b)(6) 2021 and (b)(6) 2022.The device has not returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported of unhappy patients due to nighttime glare and halo with synergy intraocular lens (iol).The patient went for a second opinion to another doctor and that doctor told the patient that the surgeon did a nice job with the surgery, that his issue has to be the lens implanted was a ¿dud¿ and offered to explant the lens to be replaced with a competitor iol.The patient went back to the original surgeon who told the patient that the issue was not the lens implant but that he has floaters.According to the surgeon, the patient knew this going into the premium decision and understood he may not get the full outcome due to retinal issues.Consequently, the iol was explanted from the patient's left eye by the original surgeon.No further information was provided.This emdr captures the event reported with the second patient.A separate report was submitted for the first patient.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that the ¿h6- health effect - clinical code 4581¿ was inadvertently not explained in the section "h10" of the initial mdr report which it should have; therefore, it has been added to this supplemental mdr report as indicated below: section h6- health effect - clinical code 4581: no code available (eye anatomy issue).Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: jun 21, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the lens was received cut into three pieces.A haptic was also observed to be detached.The lens was cleaned and, no issues that could contribute to or cause visual issues could be identified.Based on the return condition of the lens, no further product evaluation could be identified.The complaint issues "glare and halo vision" could not be confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14682226
Report Number3012236936-2022-01568
Device Sequence Number5084381
Product Code MFK
UDI-Device Identifier05050474751231
UDI-Public(01)05050474751231(17)240309
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale